Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 24, 2014, 09:37:53 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631699
  • Total Topics: 47820
  • Online Today: 236
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Reyetaz and kidney stones???!! Doc said i gotta switch meds now:(  (Read 665 times)

0 Members and 1 Guest are viewing this topic.

Offline jportland

  • Member
  • Posts: 62
So i been poz for over 7 years now. Didn't need to start meds till March 2008. So been on meds almost 2 years.  I started on Epzicom, and Reyetaz and have had no problems till....... About a month ago I felt like cramps now and then. Not bad ones but just kinda cramps and bloated, upset stomach now and then... Then about 2 weeks ago it burned when I pissed for a couple days but then went away. I then scheudled a doc appt for the following week. But that weekend the burning while pissing feeling came back. And on top of it I passed a small stone on that Sunday! I was able to catch it on it's way out and have felt fine ever since and way better. Went to the doc. She sent it out to a lab. And took a urine and poop sample and told me to come back in a week. ( I have never had a kidney stone before or passed one or had any kidney issues ever)
              Yesterday the week was up and saw my doc. She said the lab so NO rise in calcium in the stone, also they found traces of blood in my piss, and blah blah blah.... Long story short she said the lab thought it would be due to the Reyetaz:(  So I have the K103 mutation and she gave me the names of 3 other drugs I can start taking to go with the Epsicom instead of the Reyetaz and told me to come back in a week with my decision and to talk with her more.... She said being on the Reyetaz for a few more weeks won't kill me but drink lots of water and by the end of Febuary I need to be off of reyetaz. So I came home and I like the regimen that I am on and no side effects and my Tcells are like almost 600 now and have shot up by bein on meds.... and i was undetectable 3 monthes after starting on em.
             I am gonna talk to doc again in a week. But my question is. Has any one else seen this side effect in Reyetaz? And also I forgot to ask my doc like if they " thought" it was from the Reyetaz... as in are they SURE? Cuz I wanna ask her like um, couldn't I just maybe have gotten a stone on my own? I am 35 years old so maybe it is just a one time thing? I dunno. I will switch meds I guess but I really don't want to and I am just wondering if they are SURE that it is from the Reyetaz. The stone was super tiny and didn't even hurt that much although I am sure it could happen again maybe and be a bigger one. Anyone else been thru this on Reyetaz and had to go off it?! And now which drug should I choose to replace it that has no side effects and is/was as easy to deal with as the reyetaz was.... ugh. FML
« Last Edit: January 30, 2010, 05:28:36 PM by jportland »
2001 tested neg
8/2002  seroconvert
9/2002 Tested Poz
No Meds
2/2003 302/25% 76K
9/2004 463/23% 14K
8/2005 342/22% 19K
7/2006 381/29% 24K
3/2007 386/34% 34K
3/2008 230/21% 269K
3/2008  Started Meds
7/2008 485/23% VL 140
9/2008 465/24% VL Undetectable
1/2010 581/29% VL Undectectable

Online Miss Philicia

  • Member
  • Posts: 23,878
  • celebrity poster, faker & poser
Re: Reyetaz and kidney stones???!! Doc said i gotta switch meds now:(
« Reply #1 on: January 30, 2010, 04:36:23 PM »
http://www.aidsmeds.com/articles/1667_12261.shtml

It's not common, but it's a known possibility and evidently caused Bristol-Myers to update their package inserts.  Sorry you've gotten this, but I'd not procrastinate in switching myself.  There are a lot of other tolerable alternative regimens available now.
« Last Edit: January 30, 2010, 04:37:56 PM by Miss Philicia »
"I’ve slept with enough men to know that I’m not gay"

Offline jportland

  • Member
  • Posts: 62
Re: Reyetaz and kidney stones???!! Doc said i gotta switch meds now:(
« Reply #2 on: January 30, 2010, 04:53:28 PM »
thanks for the info Miss Philicia! I did read it the article... Gosh it seems SUPER rare after reading that! It does say that some of the people that got stones had them sent to the lab and the lab determined that after ground up that the stones contained crystallized Reyataz, a sign of the drug's possible involvement.  So I plan to ask my doc if that is what MY stone also showed. Becuz she never said that it WAS crystallized Reyataz, just that it was not from calcium buildup at all and that she and the lab that did the test "thought it was due to Reyetaz".... Anyway, nothing to mess around with but I really just wanna make sure before I go switching meds when maybe I could have simply had a kidney stone on my own from some other cause.
« Last Edit: January 30, 2010, 04:59:38 PM by jportland »
2001 tested neg
8/2002  seroconvert
9/2002 Tested Poz
No Meds
2/2003 302/25% 76K
9/2004 463/23% 14K
8/2005 342/22% 19K
7/2006 381/29% 24K
3/2007 386/34% 34K
3/2008 230/21% 269K
3/2008  Started Meds
7/2008 485/23% VL 140
9/2008 465/24% VL Undetectable
1/2010 581/29% VL Undectectable

Offline tednlou2

  • Member
  • Posts: 4,760
Re: Reyetaz and kidney stones???!! Doc said i gotta switch meds now:(
« Reply #3 on: January 30, 2010, 11:47:08 PM »
Reyetaz is one of the drugs my doc and I have picked out for when I start--think Truvada, Reyataz, and Norvir.  Thanks for this info.  When I do start, I will watch out for this.  I know they say it is good to drink lots of water with HIV meds---well, drink plenty anyway. 

Does anyone know whether getting in those 8 glasses a day would have countered the problem?  I suppose no one could say that for sure.  I've had family members pass big ones that they said almost killed them.  I think if they get too big they have to do something else besides let ya pass it on your own.

Offline tednlou2

  • Member
  • Posts: 4,760
Re: Reyetaz and kidney stones???!! Doc said i gotta switch meds now:(
« Reply #4 on: January 30, 2010, 11:51:20 PM »
I should have read Miss P's link first before posting.  Thanks for the link. 

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.